Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Uterus 17mm. Taking progesteron. Have minimal spotting, over weight. What is my problem?

I have a 17mm thickening of my uterus . The dr gave me a week of progesterone pills to trick my body into having a period. I have had minimal spotting, barely any. I am 54 and post menapause, Overweight by 50 lbs, also was completely done with periods by 42. I m going to have another ultrasound and consultation this Thursday. What questions should I have for my dr?
Asked On : Sat, 25 Aug 2012
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
OBGYN 's  Response
Hello and welcome to HCm,

I am Dr Nilajkumar and will be helping you with your query.

It would be difficult to induce bleeding in a menopausal women with progesterone. This may be the reason for spotting.

It is better if you get an endometrial biopsy done as this endometrial thickness is a bit on the higher side for a women that is menopausal since 12 years. The biopsy will reveal the reason for thick endometrium and then treatment may be targeted.

You must discuss the reasons for this thick endometrium. Most of the time no cause is found, sometimes ovarian tumors may cause thickening, endometrial hyperplasia and cancer endometrium also lead to thickening. These can all be clarified by a biopsy or a hysteroscopy. So please discuss these with your doctor and also the need for biopsy or hysteroscopy.

Hope I was able to help you,
Thanks for the query and I am always here.
Dr Nilajkumar Bagde
Consultant Ob Gyn
Answered: Tue, 25 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor